Young's Inequality for Three-Dimensional Flows

by Aristides Th. Marinos, (A.M.ASCE), Computing Center of the Public Power Co., 3 Agion Apostolon St., Athens 811, Greece,

Serial Information: Journal of the Irrigation and Drainage Division, 1981, Vol. 107, Issue 4, Pg. 388-394

Document Type: Journal Paper


The numerical treatment of three-dimensional flows in porous media requires a careful approach regarding the stability and computer memory-time characteristics of the method employed. When extensive information about the flow is needed, especially for time dependent flows, the computations can be quite lengthy, and as far as the author knows, there are no stability criteria of general validity concerning the numerical procedures used. However, in certain cases, one may not be interested in such detailed information, but, in some relations of general character concerning the principal flow parameters and consequently the use of an elaborated model, detailed information would not be the proper choice. Such a relation is the Young's inequality which, for steady drainage through a porous strip contained between two parallel ditches, relates the height of the water table at its center, the precipitation intensity, the ditch spacing, and the level of permanent water horizon. This note deals with an extension of Young's inequality to three-dimensional flows.

Subject Headings: Three-dimensional flow | Numerical methods | Porous media flow | Computing in civil engineering | Flow duration | Water table | Time dependence | Parameters (statistics)

Services: Buy this book/Buy this article


Return to search